Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 247, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2003, 8:18 PM CDT for Jack County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 11, 2003, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4924 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 120118
SVRFTW
TXC237-120215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM FROM 20 MILES NORTHWEST OF JACKSBORO TO 35
MILES WEST OF JACKSBORO...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSBORO AROUND 900 PM CDT
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
LAT...LON 3342 9828 3333 9794 3312 9794 3303 9805
3303 9841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 11, 6:25 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT WED JUN 11 2003 ...AVIATION DISCUSSION... COMPLICATED AVIATION FORECAST UNFOLDING FOR THIS EVENING...AS SVR TSRA CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. WILL NOT MAKE ANY MAJOR CHANGES TO CURRENT TAF PACKAGE...WITH STORMS POSSIBLY AFFECTING BOTH DFW AND WACO AREA AIRPORTS AFTER 12/02Z. MAIN SEVERE WEATHER THREATS THIS EVENING WILL BE LARGE HAIL AND STRONG DOWNBURSTS WINDS. AWW PRODUCTS WILL BE ISSUED IF NECESSARY. WILL DIMINISH TSRA CHANCES BETWEEN 12/06Z-12/10Z...WITH A RETURN TO STRONGER SOUTH FLOW AND SCT DECK AROUND 5 KFT BY LATE MORNING. 65/DD ...PREVIOUS PUBLIC DISCUSSION... TO CONFUSE THE AFTERNOON PACKAGE...18Z SOUNDING HAS STRENGTHENED THE 18Z CAP AT 850 MB...AND LOW AND MID LEVEL WINDS HAVE DROPPED TO 15 TO 20 KT. CAPES AND INSTABILITIES REMAIN VERY HIGH...SO STILL THINK STORMS WILL DEVELOP...BUT MAYBE NOT AS WIDESPREAD AS PREVIOUSLY THOUGHT. WILL LEAVE IN LOCALLY HEAVY RAIN AS STORM MOVEMENT WILL NOT BE OVER 15-20 KTS DUE TO THESE WEAK WIND FIELDS. BEST CHANCE OF RAIN NOW LOOKS LIKE IT MAY BE THURSDAY NIGHT AND EARLY FRIDAY AS STRONGER SHORTWAVE MOVES EASTWARD ACROSS SOUTHERN OKLAHOMA. VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH TEXAS WITH SFC DEWPOINTS IN THE LOW TO MID 70S CONTINUING FOR THE NEXT SEVERAL DAYS. FCSTID = 59 DFW 76 93 76 93 / 40 30 40 30 ACT 76 93 76 94 / 20 30 20 30 PRX 72 90 71 90 / 50 40 50 30 DTO 73 92 72 92 / 50 30 40 30 TKI 73 91 72 92 / 50 30 40 30 DAL 75 93 74 93 / 40 30 40 30 TRL 74 91 73 93 / 40 30 40 30 CRS 75 93 74 94 / 30 30 30 30 TPL 76 94 75 95 / 20 30 20 30 .FWD...NONE.
Hazardous weather outlook, Jun 11, 3:45 PM CDT, 4 hours 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION LATER TONIGHT. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jun 11, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Jun 11, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Jun 11, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Jun 11, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 57 min |
| Jun 11, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 11, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 58 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 53 min |
| Jun 11, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 47 min |
| Jun 11, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Jun 11, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| Jun 11, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 52 min |
| Jun 11, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Jun 11, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 63 min |
| Jun 11, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 57 min |
| Jun 11, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 52 min |
| Jun 11, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 63 min |
| Jun 12, 8:32 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 73 min |
| Jun 12, 12:31 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 44 min |
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 45 min |
| Jun 12, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 58 min |
| Jun 12, 5:59 PM CDT | Tornado Warning | FWD | Young | 61 min |
| Jun 12, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 38 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| Jun 12, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.